MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT
Catalog Number ENCFF02
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotactic biopsy target was selected and the needle was advanced into the breast and pre-fire location and images were acquired.The doctor then fired the needle to the target location by 2cm.On firing, the biopsy needle detached from the handpiece.The needle was no longer attached to its guide and the xy and z positions could no longer be verified.On visual inspection, the needle was in the anterior breast and away from chest wall/any critical structures.Patient was doing fine.The needle was slowly retracted, attached back to the holder.Repeat imaging was performed, and a new xyz coordinate were obtained.The needle was then manually advanced without utilizing the firing mechanism by user.The needle was documented to be at the correct xyz position manual and the biopsy was successfully performed.Additional clarification was provided that the driver detached from fire forward which caused the unintended movement of the needle.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the device was not returned.Investigation summary: the physical device was not returned for evaluation.No photos or videos were provided for review.Therefore, the investigation is inconclusive for the alleged issue as no objective evidence was provided for review.A definitive root cause for the reported detachment of the driver from fire forward/ unintended movement issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR FIRE FORWARD
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20961120
Report Number2020394-2024-01830
Device Sequence Number7647033
Product Code KNW
UDI-Device Identifier00801741086458
UDI-Public(01)00801741086458(17)991231
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberENCFF02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown